MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE WIGGLE GUIDE WIRES

ABBOTT VASCULAR HI-TORQUE WIGGLE GUIDE WIRES
Model Number 22399M-W30
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/30/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product performance engineering reviewed the incident information; however, the product was not returned to abbott vascular for analysis.A review of the electronic lot history record (elhr), corrective action tracking system for the web (catsweb) database review and similar incident query for this product was not performed because the lot number was not reported.The investigation was unable to determine a conclusive cause for the reported tip separation.Additionally, the separated portion of the guide wire was left in the anatomy.Factors that may contribute to tip separation during use include, but are not limited to, tensile strength, corrosion, excessive force applied to device, interaction with accessory devices, and/or interaction with challenging anatomy.There was no damage or anomalies noted to the guide wire during the inspection prior to use or during preparation for use which suggests a product quality issue did not contribute to the reported difficulties.Based on the information provided and because the device was not returned for analysis, it is unknown what may have caused the reported tip separation.Additionally, the separated portion of the guide wire was left in the anatomy.There is no indication of a product quality issue with respect to manufacture, design, or labeling; therefore, no product-related corrective action will be implemented in this case.
 
Event or Problem Description
It was reported that on removal of the wiggle guidewire, the distal tip was noted to have separated.There was reportedly no resistance reported during advancement or removal of the wire.The separated portion remained in the circumflex coronary artery and no attempt was made to retrieve the tip.There was no reported adverse patient sequela as a result of the tip being left in the distal circumflex.No additional information was provided.

Brand Name
HI-TORQUE WIGGLE GUIDE WIRES
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17020853
Report Number2024168-2023-05627
Device Sequence Number6295943
Product Code DQX
UDI-Device Identifier08717648080487
UDI-Public08717648080487
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K984394
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number22399M-W30
Device Catalogue Number22399M-W30
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/08/2023
Initial Report FDA Received Date05/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown